MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID
Catalog Number 903-00039A-D
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint file (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.The user indicated that there was no patient impact as the incident was avoided.Belmont has confirmed with the user that there was no patient impact and that the ri-2 device has been given to the distributor in denmark.The disposable used in the in the incident has also been given to the distributor in denmark.Belmont is following up with the distributor to obtain additional information about the ri-2 unit and the disposable.Belmont contacted the user facility to confirm the serial number but the user is unable to confirm the serial number of the device involved in this incident.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In case if air is detected in the device, the rapid infuser exhibits the following alarm message: "air detection, open the door.Squeeze tubing below below detector to clear trapped air reinsert tubing and close the door".Belmont is working with the in country distributor to investigate the device in question.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The user reported the following to the danish medicines agency.Belmont machine is always assembled in advance by a trauma nurse.The machine is therefore assembled upon the pt's arrival.The belmont bowl fills with blood, the belmont switched on and primed.Hose to the patient.Trying to start transfusion of patient, but the machine continuously displays an error source: air in the hose.The hose primed x 3 by ut, without luck.Tried to change belmont machine with same set of hoses, but this also shows air in the hose.No air is observed in the hose.Transfusion set tubing is changed.There is no patient injury associated with this incident.
 
Additional Manufacturer Narrative
The disposable was not returned to belmont for investigation however the ri-2 device was evaluated by the distributor and no issue was found.The distributor has confirmed that the device has not been put out of operation by the user.There was no patient harm as a result of the alleged incident and no issue could be confirmed on the device.The root cause of the alleged incident could not be determined.The device history was reviewed and no new risks were identified.All disposable sets are 100% leak tested and visually inspected prior to release.Belmont will continue to monitor this issue moving forward.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20150984
Report Number1219702-2024-00041
Device Sequence Number8259686
Product Code LGZ
UDI-Device Identifier20896128002774
UDI-Public20896128002774
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00039A-D
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown